A 28-year-old male asked:
Disclaimer

please describe the medication: citalopram?

2 doctor answers
Dr. Mohammed Younus
30 years experience Psychiatry
SSRI antidepressant: Citalopram is a ssri medication used to treat anxiety and depression disorders, it's also used to treat ptsd and ocd. It takes 4 to 6 weeks to be fully effective. Side effects; sedation, minor temporary stomach issues, delayed orgasm in males and rarely weight gain. It is also approved for adolescents.
Answered on Nov 29, 2018
3
3 thanks
Dr. John Moranville
35 years experience Psychiatry
SSRI: Citalopram (celexa) is a selective serotonin reuptake inhibitor like Prozac or Paxil (paroxetine) with fewer side effects. Lexapro (escitalopram) may have fewer side effects, but both are usually tolerated well and effective for both depression and anxiety. Lexapro is only approved for 20 mg. Celexa may be used up to 40 mg, but may have cardiac arrhytmias in higher doses..
Answered on Jul 30, 2016
7
7 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 35-year-old member asked:
Dr. Humberto Quintana
43 years experience Psychiatry
Celexa (citalopram) SSRI: Celexa (citalopram) is an antidepressant in a group of drugs called selective serotonin reuptake inhibitors (SSRIs). Report any new or worsening sym ... Read More
A 31-year-old female asked:
Dr. Dwain Rickertsen
35 years experience Family Medicine
Family practice : It is probably safe to take together. I would advise you to ask your dr also to make sure he wants you to.
1
1 thank
A 22-year-old female asked:
Dr. Jeffrey Juchau
32 years experience Family Medicine
Celexa (citalopram): Bruce, you could stop the medication probably without any side effects. However, there must be a reason you and your doctor decided to start on this ... Read More
1
1 thank
A 39-year-old member asked:
Dr. Jane Kang
Dr. Jane Kang answered
20 years experience Psychiatry
No: It is never safe to adjust any of your medications on your own without talking to her doctor first.
1
1 comment

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month